Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 11, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at May 1, 2021, 9:55 AM CDT for Harris County, Montgomery County, Texas. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- May 1, 2021, 9:55 AM CDT (14:55 UTC)
- Expired
- May 2, 2021, 9:43 AM CDT
- In force
- 24 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Harris County, TX, Montgomery County, TX
The radar
The Houston radar (KHGX), 88 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Caney Creek near Splendora (SDAT2). The gauge peaked at 19.50 ft at May 1, 2021, 3:00 PM CDT.
- Action stage
- 13 ft
- Minor stage
- 17 ft
- Moderate stage
- 19 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08070500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
355
WGUS44 KHGX 011455
FLWHGX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
955 AM CDT Sat May 1 2021
...The National Weather Service in Houston/Galveston TX has issued a
Flood Warning for the following rivers in Texas...
Caney Creek near Splendora affecting Harris and Montgomery
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along these streams should keep alert to
rising water and take all precautions to protect their property. Do
not drive or walk into flooded areas the depth and water velocity
could be too great for you to cross safely. Motorists should avoid
any water covered roads and find an alternate route. Livestock and
equipment should be removed from the flood plain immediately. Stay
tuned to NOAA Weather radio or other news sources for further
updates.
&&
TXC201-339-020300-
/O.NEW.KHGX.FL.W.0011.210501T1455Z-000000T0000Z/
/SDAT2.1.ER.210501T1412Z.210501T1430Z.210501T1435Z.NO/
955 AM CDT Sat May 1 2021
The National Weather Service in League City has issued a
* Flood Warning for
the Caney Creek near Splendora.
* From this morning until further notice.
* At 9:30 AM CDT Saturday the stage was 17.3 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending
at 9:30 AM CDT Saturday was 17.3 feet.
* Forecast...The river is expected to rise to a crest of 18 feet
this afternoon.
* Impact...At 17.0 feet, Minor lowland flooding begins as water
begins to spill into the pasture on the left downstream bank.
* Flood History...This crest compares to a previous crest of 17.4
feet on 04/26/1948.
&&
LAT...LON 3033 9528 3025 9525 3011 9513 3011 9523
3025 9535 3033 9539
$$5 follow-up statements
323
WGUS44 KHGX 011539
FLWHGX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
1039 AM CDT Sat May 1 2021
...Forecast flooding changed to Minor severity and increased in
duration for the following rivers in Texas...
Caney Creek near Splendora affecting Harris and Montgomery
Counties.
For the Caney Creek...including Splendora...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along these streams should keep alert to
rising water and take all precautions to protect their property. Do
not drive or walk into flooded areas the depth and water velocity
could be too great for you to cross safely. Motorists should avoid
any water covered roads and find an alternate route. Livestock and
equipment should be removed from the flood plain immediately. Stay
tuned to NOAA Weather radio or other news sources for further
updates.
&&
TXC201-339-020345-
/O.EXT.KHGX.FL.W.0011.000000T0000Z-210502T1800Z/
/SDAT2.1.ER.210501T1412Z.210501T2100Z.210502T0600Z.NO/
1039 AM CDT Sat May 1 2021
...Forecast flooding changed to Minor severity and increased in
duration until early tomorrow afternoon...
The Flood Warning continues for
the Caney Creek near Splendora.
* Until Sunday afternoon.
* At 9:30 AM CDT Saturday the stage was 17.3 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 9:30 AM CDT Saturday was 17.3 feet.
* Forecast...The river is expected to rise to a crest of 18.5 feet
late this afternoon. It will then fall below flood stage just
after midnight tonight.
* Impact...At 19.0 feet, Moderate lowland flooding begins.
* Flood History...This crest compares to a previous crest of 18.6
feet on 10/29/1974.
&&
LAT...LON 3033 9528 3025 9525 3011 9513 3011 9523
3025 9535 3033 9539
$$313
WGUS44 KHGX 011729
FLWHGX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
1229 PM CDT Sat May 1 2021
...Forecast flooding changed from Minor to Moderate severity and
increased in duration for the following rivers in Texas...
Caney Creek near Splendora affecting Harris and Montgomery
Counties.
For the Caney Creek...including Splendora...Moderate flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along these streams should keep alert to
rising water and take all precautions to protect their property. Do
not drive or walk into flooded areas the depth and water velocity
could be too great for you to cross safely. Motorists should avoid
any water covered roads and find an alternate route. Livestock and
equipment should be removed from the flood plain immediately. Stay
tuned to NOAA Weather radio or other news sources for further
updates.
&&
TXC201-339-020530-
/O.EXT.KHGX.FL.W.0011.000000T0000Z-210502T2230Z/
/SDAT2.2.ER.210501T1412Z.210501T1800Z.210502T1030Z.NO/
1229 PM CDT Sat May 1 2021
...Forecast flooding increased from Minor to Moderate severity and
increased in duration until tomorrow afternoon...
The Flood Warning continues for
the Caney Creek near Splendora.
* Until Sunday afternoon.
* At 11:30 AM CDT Saturday the stage was 18.8 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and moderate flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 11:30 AM CDT Saturday was 18.8 feet.
* Forecast...The river is expected to rise to a crest of 19.4 feet
this afternoon. It will then fall below flood stage late tonight.
* Impact...At 19.5 feet, Crockett Martin Road begins to take on
water.
* Flood History...This crest compares to a previous crest of 19.6
feet on 03/30/2018.
&&
LAT...LON 3033 9528 3025 9525 3011 9513 3011 9523
3025 9535 3033 9539
$$586
WGUS44 KHGX 011905
FLWHGX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Houston/Galveston TX
205 PM CDT Sat May 1 2021
...The Flood Warning is extended for the following rivers in Texas...
Caney Creek near Splendora affecting Harris and Montgomery
Counties.
For the Caney Creek...including Splendora...Moderate flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along these streams should keep alert to
rising water and take all precautions to protect their property. Do
not drive or walk into flooded areas the depth and water velocity
could be too great for you to cross safely. Motorists should avoid
any water covered roads and find an alternate route. Livestock and
equipment should be removed from the flood plain immediately. Stay
tuned to NOAA Weather radio or other news sources for further
updates.
Additional information is available at www.weather.gov.
&&
TXC201-339-020715-
/O.EXT.KHGX.FL.W.0011.000000T0000Z-000000T0000Z/
/SDAT2.2.ER.210501T1412Z.210501T1830Z.210502T0900Z.NO/
205 PM CDT Sat May 1 2021
...The Flood Warning is now in effect until further notice...
The Flood Warning continues for
the Caney Creek near Splendora.
* Until further notice.
* At 1:30 PM CDT Saturday the stage was 19.4 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 1:30 PM CDT Saturday was 19.4 feet.
* Forecast...The river is expected to fall below flood stage Sunday
morning and continue falling to 3.1 feet early Thursday afternoon.
* Impact...At 19.5 feet, Crockett Martin Road begins to take on
water.
* Flood History...This crest compares to a previous crest of 19.6
feet on 03/30/2018.
&&
LAT...LON 3033 9528 3025 9525 3011 9513 3011 9523
3025 9535 3033 9539
$$330
WGUS84 KHGX 020242
FLSHGX
Flood Statement
National Weather Service Houston/Galveston TX
942 PM CDT Sat May 1 2021
...The Flood Warning continues for the following rivers in Texas...
Caney Creek near Splendora affecting Harris and Montgomery
Counties.
For the Caney Creek...including Splendora...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along these streams should keep alert to
rising water and take all precautions to protect their property. Do
not drive or walk into flooded areas the depth and water velocity
could be too great for you to cross safely. Motorists should avoid
any water covered roads and find an alternate route. Livestock and
equipment should be removed from the flood plain immediately. Stay
tuned to NOAA Weather radio or other news sources for further
updates.
Additional information is available at www.weather.gov.
The next statement will be issued Sunday morning at 945 AM CDT.
&&
TXC201-339-021445-
/O.EXT.KHGX.FL.W.0011.000000T0000Z-210502T1901Z/
/SDAT2.1.ER.210501T1412Z.210501T2000Z.210502T0700Z.NO/
942 PM CDT Sat May 1 2021
...The Flood Warning is now in effect until early tomorrow
afternoon...
The Flood Warning continues for
the Caney Creek near Splendora.
* Until Sunday afternoon.
* At 8:30 PM CDT Saturday the stage was 18.7 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 8:30 PM CDT Saturday was 19.5 feet.
* Forecast...The river is expected to fall below flood stage just
after midnight tonight and continue falling to 3.0 feet Thursday
evening.
* Impact...At 19.0 feet, Moderate lowland flooding begins.
* Flood History...This crest compares to a previous crest of 18.7
feet on 06/21/1993.
&&
LAT...LON 3033 9528 3025 9525 3011 9513 3011 9523
3025 9535 3033 9539
$$466
WGUS84 KHGX 021443
FLSHGX
Flood Statement
National Weather Service Houston/Galveston TX
943 AM CDT Sun May 2 2021
...The Flood Warning is cancelled for the following rivers in
Texas...
Caney Creek near Splendora affecting Harris and Montgomery
Counties.
TXC201-339-021545-
/O.CAN.KHGX.FL.W.0011.000000T0000Z-210502T1443Z/
/SDAT2.1.ER.210501T1412Z.210501T2000Z.210502T0700Z.NO/
943 AM CDT Sun May 2 2021
...The Flood Warning for the Caney Creek near Splendora has been
cancelled...
The Flood Warning is cancelled for
the Caney Creek near Splendora.
* At 8:30 AM CDT Sunday the stage was 16.4 feet.
* Forecast...The river is expected to fall to 3.0 feet Friday
morning.
&&
LAT...LON 3033 9528 3025 9525 3011 9513 3011 9523
3025 9535 3033 9539
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at May 1, 7:34 AM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, May 1, 7:34 AM CDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
734 AM CDT Sat May 1 2021
.AVIATION [12Z TAF Issuance]...
Heavy rainfall continues southwest of DWH to HOU to LBX. Ceilings
range from VFR over the northwestern counties to IFR closer in to
the heavy rain axis. Strong easterly winds on the back side of the
convection/shear axis over CLL with sustained winds 15-20kts
gusting to 30 kts.
Expect the line to impact the LBX/SGR/HOU/IAH/GLS terminals 12-16z
then weaken and scattered showers to take over. Next band of
storms should move in from the southwest late this afternoon 22z
through 05z. Strong easterly inflow into these storms is possible
and could have a period of strong easterly or southeast winds.
Current TAFs have not been elevated to that point except GLS where
confidence in the stronger winds is present. By around 09z expect
steady improvements in VISBY/precip but MVFR-VFR should prevail.
45
&&
.MARINE...
Stronger ENE-ESE winds on tap today and as the big band of storms
coming ashore Freeport slowly shifts east expect gusty winds in
the storms/very low visby in heavy rain. SCA in effect for the
western Gulf waters mid morning and SCEC elsewhere. Winds this
afternoon could be a stronger and the SCA may need to be adjusted
into the eastern waters. Seas of 3-5 feet early this morning
should be building throughout the day and into tonight with seas
flirting with SCA conditions as well.
Strong rip currents and could become unusually strong rip currents
this afternoon...these strong rips should continue well into
Sunday morning.
SSW winds take over Sunday morning and then back to the SE Sunday
night and weaken Monday. Seas will still be elevated with the
longer fetch that develops. Cold front pushes off the coast around
sunset Tuesday and SCEC/SCA conditions should occur overnight.
45
&&
.PREV DISCUSSION /Issued 452 AM CDT Sat May 1 2021/...
.SHORT TERM [ Through Saturday Night]...
Widespread moderate to heavy rain and isolated thunderstorms will
continue to be the main concern over the next 12 to 24 hours.
Per latest water vapor satellite imagery, a broad upper-level low
is currently spinning just west of the Big Bend, TX. At the
surface, a coastal low continues to move over the Corpus Christi
area/Middle Coast, slowly moving northward into our region through
the day. The environment continues to be favorable for rainfall
early this morning. The warm front is almost stationary south of
Galveston to Victoria line, that, in combination with a strong
low-level frontogenesis maximized in the 925-825 mb layer, PWATs
near 2.0 inches and upper- level jet support; widespread rain will
continue to develop across the region. A constant weak low level
jet feed is also noted into the frontogenesis area; therefore, the
strongest rainfall rates continue to move across our
west/southwestern counties early this morning. Light rain are
expected across the entire region; however, the best focus for
moderate to heavy rain will be along and west of I-10 through late
morning. Additional rain totals of 1 to 3 inches will be
possible, locally higher. While instability looks limited (SBCAPE
<700 J/kg) due to extensive cloud cover, a few strong
thunderstorms cannot be ruled out given effective bulk shear in
the 30-45 knots range. The main focus for strong storms will be
south of a line from CLL to SGR to LBX with gusty winds as the
main threat.
As the day progresses, there could be a brief lull in
precipitation late this morning/early afternoon, mainly north of
I-10. The next round for moderate to heavy rain and isolated to
scattered thunderstorms arrives late this afternoon (between
22-00Z Sunday). Forcing and dynamics will be enhanced across the
region as the aforementioned upper low lifts northeastward into
eastern TX and the Lower MS Valley. Have leaned towards CAMS /Hi-
res models for PoPs for this period. Convection/showers will
gradually diminish from southwest to northeast by late
tonight/early Sunday morning.
Have continued with the Flash Flood Watch across much of the
region through 12Z Sunday. 05
.LONG TERM [Sunday Through Saturday]...
Drier conditions will gradually filter in on Sunday with some
lingering showers possible across our northeastern counties as the
sfc low and upper-low move out of the region. It will be warm as
southerly winds returns to the area during the afternoon hours.
Speaking of warm conditions, Monday is shaping up to be a very
warm day. 850 mb temperatures exceed the 90th percentile of NAEFS
guidance and southerly flow should bring highs in the upper 80s
and low 90s. Raised high temperatures toward the 75th percentile
of model guidance.
Another upper trough will moves into the southern Plains early
next week with a cold front passage Tuesday afternoon and evening.
Latest GFS, ECMWF and NAM continue in good agreement with this
system, brining the front by midday Tuesday and off the coast by
Tuesday evening. Scattered showers and storms are expected along
and ahead the front. With PWATs in the 2.0 inches, some locally
heavy rain cannot be ruled out. Drier weather returns by Wednesday
with an upper-ridge over the southern Plains.
05
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 75 66 85 70 89 / 90 90 20 0 0
Houston (IAH) 76 67 84 71 90 / 80 80 30 0 0
Galveston (GLS) 75 71 81 74 84 / 70 80 30 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Sunday morning for the following
zones: Austin...Brazoria
Islands...Brazos...Burleson...Coastal Brazoria...Coastal
Jackson...Coastal Matagorda...Colorado...Fort
Bend...Grimes...Houston...Inland Brazoria...Inland
Harris...Inland Jackson...Inland
Matagorda...Madison...Matagorda
Islands...Montgomery...Northern Liberty...Polk...San
Jacinto...Trinity...Walker...Waller...Washington...Wharton.
High Rip Current Risk through this evening for the following
zones: Bolivar Peninsula...Brazoria Islands...Galveston
Island...Matagorda Islands.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION until 7 PM CDT this evening
for the following zones: Coastal waters from High Island to
Freeport TX out 20 NM...Galveston Bay...Matagorda
Bay...Waters from High Island to Freeport TX from 20 to 60
NM.
Small Craft Advisory until 7 PM CDT this evening for the
following zones: Coastal waters from Freeport to Matagorda
Ship Channel TX out 20 NM...Waters from Freeport to
Matagorda Ship Channel TX from 20 to 60 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION until 9 AM CDT this morning
for the following zones: Coastal waters from Freeport to
Matagorda Ship Channel TX out 20 NM...Waters from Freeport
to Matagorda Ship Channel TX from 20 to 60 NM.
&&
SHORT TERM...05
LONG TERM...05
AVIATION...45
MARINE...45
FIRE WEATHER...45The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 8:36 PM CDT | River Flood Warning | HGX | Matagorda, Wharton | 65 hr |
| May 1, 3:44 AM CDT | Areal Flood Advisory | HGX | Austin, Brazoria, Colorado, Fort Bend, Jackson, Matagorda and 1 more | 3 hr |
| May 1, 4:43 AM CDT | Rip Current Statement | HGX | Brazoria, Galveston, Matagorda | 17 hr |
| May 1, 4:50 AM CDT | Small Craft Advisory | HGX | 17 hr | |
| May 1, 5:06 AM CDT | Flash Flood Warning | HGX | Brazoria, Fort Bend, Matagorda, Wharton | 3 hr |
| May 1, 6:01 AM CDT | Special Marine Warning | HGX | 59 min | |
| May 1, 6:08 AM CDT | Areal Flood Warning | HGX | Austin, Brazoria, Fort Bend, Matagorda, Wharton | 3 hr |
| May 1, 7:49 AM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Harris, Matagorda | 3 hr |
| May 1, 7:59 AM CDT | Areal Flood Advisory | HGX | Austin, Brazoria, Colorado, Fort Bend, Matagorda, Wharton | 4 hr |
| May 1, 8:04 AM CDT | River Flood Warning | HGX | Brazoria, Fort Bend, Wharton | 7 days |
| May 1, 9:09 AM CDT | Areal Flood Warning | HGX | Brazoria, Fort Bend, Matagorda, Wharton | 3 hr |
| May 1, 9:32 AM CDT | River Flood Warning | HGX | Jackson | 72 hr |
| May 1, 9:32 AM CDT | River Flood Warning | HGX | Jackson, Wharton | 12 hr |
| May 1, 9:32 AM CDT | River Flood Warning | HGX | Colorado, Jackson, Wharton | 52 hr |
| May 1, 12:00 PM CDT | Areal Flood Warning | HGX | Brazoria, Matagorda | 3 hr |
| May 1, 12:37 PM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Matagorda, Wharton | 2 hr |
| May 1, 1:53 PM CDT | River Flood Warning | HGX | Brazoria | 21 days |
| May 1, 1:53 PM CDT | River Flood Warning | HGX | Austin, Colorado, Fort Bend, Wharton | 3 days |
| May 1, 2:15 PM CDT | River Flood Warning | HGX | Lavaca | 21 days |
| May 1, 2:25 PM CDT | Areal Flood Advisory | HGX | Waller | 8 hr |
| May 1, 2:29 PM CDT | Areal Flood Advisory | HGX | Waller | 8 hr |
| May 1, 4:13 PM CDT | Areal Flood Advisory | HGX | Montgomery | 6 hr |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.